Alert archive / West Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 54, NWS Charleston, WV

July 14, 20158 counties in West Virginia; Boyd County, Carter County, Lawrence County, Kentucky

NWS Charleston, WV issued this flash flood warning at Jul 14, 2015, 6:05 AM EDT for 8 counties in West Virginia; Boyd County, Carter County, Lawrence County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 6:05 AM EDT (10:05 UTC)
Expired
Jul 14, 2015, 12:00 PM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boyd County, KY, Carter County, KY, Lawrence County, KY, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WGUS51 KRLX 141005
FFWRLX
KYC019-043-127-WVC005-011-039-043-045-059-079-099-141300-
/O.NEW.KRLX.FF.W.0054.150714T1005Z-150714T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
605 AM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BOYD COUNTY IN KENTUCKY...
  LAWRENCE COUNTY IN KENTUCKY...
  CARTER COUNTY IN KENTUCKY...
  SOUTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...
  WAYNE COUNTY IN WEST VIRGINIA...
  NORTHERN MINGO COUNTY IN WEST VIRGINIA...
  LINCOLN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN BOONE COUNTY IN WEST VIRGINIA...
  NORTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...
  WEST CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  SOUTHERN CABELL COUNTY IN WEST VIRGINIA...

* UNTIL 900 AM EDT

* AT 600 AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH 
  FLOODING WAS OCCURRING ACROSS PORTIONS OF THE WARNED AREA.  ROUTE 
  3 IN LINCOLN COUNTY BETWEEN GRIFFITHSVILLE AND YAWKEY WAS CLOSED 
  DUE TO HIGH WATER.  WATER ISSUES WERE LIKELY OCCURRING IN OTHER 
  LOCATIONS AS WELL. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GRAYSON...MADISON...LOUISA...OLIVE HILL...WAYNE...HAMLIN...
  BLAINE...BEECH FORK STATE PARK...GRAYSON LAKE STATE PARK...
  YATESVILLE LAKE STATE PARK...BARBOURSVILLE...CHAPMANVILLE...FORT
  GAY...RUSH...DURBIN...DENTON...KIAHSVILLE...CENTERVILLE...CHARLEY
  AND EAST LYNN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3835 8321 3840 8211 3832 8180 3799 8174
      3795 8280 3800 8295 3796 8299 3799 8303
      3804 8300 3805 8296 3811 8289 3817 8292
      3817 8298 3820 8301 3818 8305 3823 8309
      3827 8317 3819 8326 3821 8330 3832 8334

$$

09
3 follow-up statements
003 
WGUS71 KRLX 141216
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
816 AM EDT TUE JUL 14 2015

KYC019-043-127-WVC011-059-099-141224-
/O.CAN.KRLX.FF.W.0054.000000T0000Z-150714T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD KY-LAWRENCE KY-CARTER KY-WAYNE WV-MINGO WV-CABELL WV-
816 AM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN BOYD...LAWRENCE...CARTER...
WAYNE...NORTHERN MINGO AND SOUTHERN CABELL COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3836 8206 3829 8204 3826 8199 3830 8182
      3799 8174 3799 8223 3804 8217 3809 8220
      3813 8225 3818 8227 3820 8225 3824 8223
      3830 8219

$$

WVC005-039-043-045-079-141300-
/O.CON.KRLX.FF.W.0054.000000T0000Z-150714T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM WV-LINCOLN WV-BOONE WV-LOGAN WV-KANAWHA WV-
816 AM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EDT FOR
SOUTHWESTERN PUTNAM...LINCOLN...NORTHWESTERN BOONE...NORTH CENTRAL
LOGAN AND WEST CENTRAL KANAWHA COUNTIES...

AT 814 AM EDT...LOCAL LAW ENFORCEMENT REPORTED HIGH WATER ALONG 
ROUTE 3 IN LINCOLN COUNTY.  OTHER AREAS MAY ALSO BE EXPERIENCING 
WATER ISSUES. 

PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MADISON...HAMLIN...GILL...JULIAN...SPURLOCKVILLE...HARTS...RANGER...
ALUM CREEK...WEST HAMLIN...DANVILLE...SOD...PALERMO...
GRIFFITHSVILLE...FOSTER...BRANCHLAND...MUD...TURTLE CREEK...MYRA...
YAWKEY AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3836 8206 3829 8204 3826 8199 3830 8182
      3799 8174 3799 8223 3804 8217 3809 8220
      3813 8225 3818 8227 3820 8225 3824 8223
      3830 8219

$$

09
683 
WGUS51 KRLX 141253
FFWRLX
WVC005-039-043-045-079-141600-
/O.EXT.KRLX.FF.W.0054.000000T0000Z-150714T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
853 AM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS EXTENDED
THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...
  LINCOLN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN BOONE COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL LOGAN COUNTY IN WEST VIRGINIA...
  WEST CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...

* UNTIL NOON EDT

* AT 850 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
  ACROSS THE WARNED AREA. ROUTE 3 BETWEEN GRIFFITHSVILLE AND YAWKEY 
  IS IMPASSIBLE AND WATER PROBLEMS ARE BEING REPORTED NEAR 
  SWEETLAND AND HAMLIN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MADISON...HAMLIN...GILL...JULIAN...SPURLOCKVILLE...HARTS...
  RANGER...ALUM CREEK...WEST HAMLIN...DANVILLE...SOD...PALERMO...
  GRIFFITHSVILLE...FOSTER...BRANCHLAND...MUD...TURTLE CREEK...MYRA...
  YAWKEY AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 11 PM EDT.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3836 8206 3829 8204 3826 8199 3830 8182
      3799 8174 3799 8223 3804 8217 3809 8220
      3813 8225 3818 8227 3820 8225 3824 8223
      3830 8219

$$

09
329 
WGUS71 KRLX 141556
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1156 AM EDT TUE JUL 14 2015

WVC005-039-043-045-079-141603-
/O.EXP.KRLX.FF.W.0054.000000T0000Z-150714T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM WV-LINCOLN WV-BOONE WV-LOGAN WV-KANAWHA WV-
1156 AM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN PUTNAM...LINCOLN...
NORTHWESTERN BOONE...NORTH CENTRAL LOGAN AND WEST CENTRAL KANAWHA
COUNTIES WILL EXPIRE AT 1200 PM EDT...

FLOOD WATERS ARE STARTING TO RECEDE ACROSS THE AREA. 
HOWEVER...PLEASE CONTINUE TO HEED ANY ROAD CLOSURES...AND DO NOT 
DRIVE YOUR VEHICLE INTO FLOODED ROADWAYS. 

HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS...WITH HEAVY RAINFALL 
ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. THIS MAY CAUSE 
ADDITIONAL FLASH FLOODING ISSUES. INDIVIDUALS IN FLOOD PRONE AREAS 
ARE STRONGLY URGED TO MONITOR...AND PREPARE FOR THE POTENTIAL OF 
ADDITIONAL FLASH FLOODING LATER TODAY. A FLASH FLOOD WATCH REMAINS 
IN EFFECT UNTIL 11 PM EDT TUESDAY. 

LAT...LON 3836 8206 3829 8204 3826 8199 3830 8182
      3799 8174 3799 8223 3804 8217 3809 8220
      3813 8225 3818 8227 3820 8225 3824 8223
      3830 8219

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:31 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 14, 4:31 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
431 AM EDT TUE JUL 14 2015

.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW INTO TUESDAY NIGHT.
COLD FRONT TUESDAY NIGHT. DRIER WEDNESDAY BEHIND THE FRONT. WARMER
BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AFTER SERIOUS FLOODING OVER MUCH OF THE WESTERN AND SOUTHERN
PORTIONS OF THE AREA OVERNIGHT INTO EARLY THIS MORNING...THERE
WILL BE A BREAK IN THE STORMS FOR MUCH OF THE DAY. ONLY ISOLATED
SHOWERS AND STORMS ARE EXPECTED BEHIND THE UPPER DISTURBANCE THAT
WILL EXIT THE SOUTHEAST PORTION OF THE AREA BY MID MORNING.
HOWEVER...ALL MODELS AGREE THAT ANOTHER ORGANIZED BAND OF HEAVY
SHOWERS AND STORMS WILL DROP SOUTH AND EAST WITH A COLD FRONT
LATER THIS AFTERNOON AND EVENING. WHILE THIS BAND OF CONVECTION
AND THE FRONT WILL BE PROGRESSIVE...THE AMOUNT OF FLOODING THAT
OCCURRED WILL KEEP THE GROUND TOTALLY SATURATED AND STREAMS AND
CREEK RUNNING HIGH BEFORE THIS NEXT ROUND OF CONVECTION.
THUS...THE CURRENT FLASH FLOOD WATCH WILL CONTINUE INTO TUESDAY
EVENING. IN ADDITION...SOME OF THE STORMS MAY BE STRONG TO
POSSIBLY SEVERE OVER THE ENTIRE AREA...AND WILL MENTION STRONG
STORMS IN THE FORECAST AND HAZARDOUS WEATHER PRODUCT. BEHIND THE
FRONT TONIGHT...WRAPAROUND MOISTURE AND COLD ADVECTION WILL KEEP
MAINLY LIGHT SHOWERS GOING THROUGH THE NIGHT...ESPECIALLY IN THE
UPSLOPE AREAS OF THE NORTHERN AND CENTRAL MOUNTAINS. FOR
TEMPERATURES...WITH SOME SUNSHINE AGAIN TODAY...HIGHS WILL BE
SIMILAR TO YESTERDAY...BUT LOWS TONIGHT WILL BE COOLER.

 &&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
KEEPING THIS SHORT...MOVING INTO FLOOD OPERATIONS AT THIS TIME.

COLD FRONT THROUGH THE CWA BY 12Z WEDNESDAY BRINGING A BRIEF
CHANGE IN AIRMASS...READILY SEEN BY THE LOWERING OF DEWPOINTS AND
TEMPERATURES...ESPECIALLY ALONG THE NORTHERN TIER OF COUNTIES.
THIS WILL BE A WELCOMED DRIER PERIOD IN THE FORECAST. 500MB
HEIGHTS TO CLIMB ABOUT 10DKM THROUGH THURSDAY NIGHT/FRIDAY TIME
PERIOD...SO WILL SEE A GRADUAL WARMING TREND AFTER LOWLAND HIGHS
IN THE UPPER 70S WEDNESDAY. WET GROUND...WHICH WILL STILL BE WET
OVERALL LATE WEEK...WILL PUT THE BRAKES ON THE TEMPERATURES EVEN
THOUGH 850MB TEMPERATURES WILL APPROACH 20C.

AFTER A BRIEF PERIOD OF RIDGING ALOFT...500MB FLOW WILL TRANSITION
BACK TO ZONAL BY FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
MOISTURE AND POPS INCREASING ON FRIDAY AS A 500MB SHORTWAVE TROUGH
CROSSES THE GREAT LAKES. IN FACT...WITH A 500MB RIDGE ACROSS THE
SOUTHERN PLAINS...THE BULK OF THE LONG TERM PERIOD WILL BE DOMINATED
BY WEAK SHORTWAVE TROUGHS CROSSING THE FORECAST AREA. HAVE HIGHEST
POPS DURING AFTERNOONS...AND LOWER AT NIGHT...HOWEVER TIMING ANY
INDIVIDUAL VORT MAX IS TOUGH AND STAYED PRETTY CLOSE TO WPC
GUIDANCE. TEMPERATURES THIS WEEKEND WILL BE WARM...WITH UPPER 80S TO
LOW 90S ACROSS LOWER ELEVATIONS FRIDAY THROUGH MONDAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
06Z TUESDAY THRU 06Z WEDNESDAY...
CONVECTIVE COMPLEX ROLLING SOUTHEAST ACROSS THE AREA 06Z-13Z WITH
GENERAL MVFR/IFR CONDITIONS IN HEAVY RAIN...EXITING PKB AROUND 08Z
AND BKW AROUND 13Z. BEHIND THE COMPLEX...GENERAL MVFR TO IFR
CEILINGS AND VSBY. AFTER 13Z...IMPROVING TO VFR SCT CLOUDS BY
AROUND 15Z. AFTER 20Z ANOTHER CONVECTIVE COMPLEX...WITH SEVERE
THUNDERSTORMS POSSIBLE...WILL DROP IN FROM THE NORTH...AND
ROLLING SOUTH THRU THE END OF PERIOD. BEHIND THIS COMPLEX GENERAL
MVFR CEILINGS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z
WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: EXTENT OF LOW STRATUS AND FG OVERNIGHT MAY
VARY...AND TIMING OF IMPROVEMENT MAY BE FASTER TUESDAY MORNING.
TUESDAY AFTERNOON STORMS MAY BE FASTER.

AFTER 06Z WEDNESDAY...IFR CONDITIONS POSSIBLE IN
SHOWERS/THUNDERSTORMS IN THE SOUTH TUESDAY EVENING. LOCALLY IFR
IN STRATUS POSSIBLE ELSEWHERE LATER TUESDAY NIGHT.

&&

.HYDROLOGY...
FLASH FLOOD WATCH CONTINUES FOR ALL BUT THE FAR NORTH INTO THIS
EVENING. AFTER SERIOUS FLOODING OVERNIGHT OVER MUCH OF THE
WESTERN AND SOUTHERN PORTIONS OF THE AREA...AND WITH ANOTHER ROUND
OF HEAVY SHOWERS AND STORMS EXPECTED WITH A COLD FRONT LATER THIS
AFTERNOON AND EVENING...WE CAN EXPECT MORE FLOODING WITH THIS NEXT
ROUND OF STORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>009-013>018-
     024>029-033>038.
OH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OHZ075-083>087.
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...JMV/26
NEAR TERM...JMV
SHORT TERM...26
LONG TERM...JB/MZ
AVIATION...JMV
HYDROLOGY...JMV
Hazardous weather outlook, Jul 13, 8:08 PM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
808 PM EDT MON JUL 13 2015

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>018-024>029-
033>038-150015-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-
808 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-076-WVZ010-011-019-020-030>032-039-040-046-047-150015-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-
HARRISON-TAYLOR-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
808 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS
OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 14, 5:06 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
506 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            MILTON                  38.43N  82.14W
07/14/2015                   CABELL             WV   911 CALL CENTER

            JOHNS CREEK OUT OF ITS BANKS IN MILTON

&&

EVENT NUMBER RLX1501683

MAC
Local storm report, Jul 14, 5:26 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
526 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      4 SE RIO GRANDE         38.84N  82.33W
07/14/2015                   GALLIA             OH   PUBLIC

            NEARLY THREE FEET OF WATER OVER CORA MILL ROAD

&&

EVENT NUMBER RLX1501684

MAC
Local storm report, Jul 14, 5:33 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
533 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 AM     FLASH FLOOD      GRIFFITHSVILLE          38.24N  81.99W
07/14/2015                   LINCOLN            WV   EMERGENCY MNGR

            5 WATER RESCUES IN THE GRIFFITHSVILLE-YAWKEY AREA...
            ROUTE 3 FROM SUGAR TREE TO YAWKEY CLOSED... RT 214 FROM
            YOWKEY TO EMS STATION

&&

EVENT NUMBER RLX1501685

MAC
Local storm report, Jul 14, 5:40 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLASH FLOOD      5 NW ALBANY             39.27N  82.27W
07/14/2015                   VINTON             OH   911 CALL CENTER

            WATER OVER ROADWAY PARTIALLY BLOCKING SR681

&&

EVENT NUMBER RLX1501686

MAC
Local storm report, Jul 14, 5:43 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
543 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      AMESVILLE               39.40N  81.96W
07/14/2015                   ATHENS             OH   911 CALL CENTER

            FLOODING ON SR 550 NEAR KERN

&&

EVENT NUMBER RLX1501687

MAC
Local storm report, Jul 14, 5:53 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      JACKSON                 39.05N  82.63W
07/14/2015                   JACKSON            OH   911 CALL CENTER

            JACKSON COUNTY 911 REPORTED THAT EVACTUATIONS WERE
            TAKING PLACE IN TOWN IN LOW LYING AREAS WITH FLOODING

&&

EVENT NUMBER RLX1501688

MAC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:30 AM EDTFlash Flood WarningRLXMason6 hr
Jul 14, 1:51 AM EDTFlash Flood WarningRLXBoone, Cabell, Jackson, Kanawha, Mason, Putnam and 1 more5 hr
Jul 14, 2:10 AM EDTFlash Flood WarningRLXCabell, Wayne3 hr
Jul 14, 2:23 AM EDTFlash Flood WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mingo and 2 more4 hr
Jul 14, 2:48 AM EDTFlash Flood WarningRLXJackson3 hr
Jul 14, 3:21 AM EDTFlash Flood WarningRLXBoone, Clay, Fayette, Kanawha, Logan, McDowell and 5 more6 hr
Jul 14, 4:18 AM EDTFlash Flood WarningRLXMcDowell3 hr
Jul 14, 3:52 PM EDTSevere Thunderstorm WarningRLXJackson, Pleasants, Ritchie, Wirt, Wood53 min
Jul 14, 3:59 PM EDTSevere Thunderstorm WarningRLXJackson, Mason61 min
Jul 14, 4:27 PM EDTSevere Thunderstorm WarningRLXCabell, Mason63 min
Jul 14, 4:34 PM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Harrison, Jackson, Lewis and 5 more56 min
Jul 14, 4:45 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam, Roane15 min
Jul 14, 4:51 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam, Roane54 min
Jul 14, 4:56 PM EDTFlash Flood WarningRLXCabell, Mason, Putnam4 hr
Jul 14, 5:11 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Wayne64 min
Jul 14, 5:18 PM EDTSevere Thunderstorm WarningRLXBoone, Braxton, Calhoun, Clay, Gilmer, Jackson and 5 more57 min
Jul 14, 5:43 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more62 min
Jul 14, 5:48 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Gilmer, Kanawha, Lewis and 5 more57 min
Jul 14, 5:54 PM EDTFlash Flood WarningRLXLincoln, Wayne4 hr
Jul 14, 6:06 PM EDTFlash Flood WarningRLXBoone, Kanawha, Logan, Mingo4 hr
Jul 14, 6:23 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Randolph, Webster67 min
Jul 14, 6:35 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 4 more55 min
Jul 14, 6:59 PM EDTFlash Flood WarningRLXMcDowell, Wyoming4 hr
Jul 14, 6:59 PM EDTSevere Thunderstorm WarningRLXFayette, Logan, McDowell, Mingo, Raleigh, Wyoming61 min

Nearby

Flash Flood Warnings in West Virginia, 2015Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.